MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 201-D
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization of a ruptured anterior communicating artery (acom) aneurysm, an approach was made from the right femoral artery with a 9f sheath.A 9f optimo¿ balloon guide catheter (tokai medical) was advanced toward the left internal carotid artery (ica).From there, a sofia¿ 6f intermediate catheter (microvention) was advanced to the left anterior cerebral artery (aca)-a1 segment.From this route, a prowler select plus microcatheter was advanced to the front of the aneurysm on the acom, and the complaint product, a pulserider t 3mm, 8mm arch aneurysm neck reconstruction device (anrd) (201d / 3060357804) was inserted for implant.The pulserider andr was advanced, but the direction of the leaflet did not fit.After changing the direction about five times, the device was deployed as intended and the pulserider was implanted.The prowler select plus microcatheter was lowered to the detach point, but the marker of the leg did not open well (only about half of the blood vessel opened), and there is a possibility that the delivery wire was entangled and not being able to detach.Therefore, the microcatheter was removed and in considering the deployment condition of the leaflet, the physician changed the pulserider t 3mm, 8mm arch anrd to the pulserider 10t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (211d).The direction was changed about three times, but the leg was firmly opened unlike the pulserider t 3mm, 8mm arch anrd and continued with the procedure.It was reported that a continuous flush was maintained through the microcatheter.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.Initial reporter address line 1: (b)(6).[conclusion]: the healthcare professional reported that during a pulse rider-assisted coil embolization of a ruptured anterior communicating artery (acom) aneurysm, an approach was made from the right femoral artery with a 9f sheath.A 9f optimo¿ balloon guide catheter (tokai medical) was advanced toward the left internal carotid artery (ica).From there, a sofia¿ 6f intermediate catheter (microvention) was advanced to the left anterior cerebral artery (aca)-a1 segment.From this route, a prowler select plus microcatheter was advanced to the front of the aneurysm on the acom, and the complaint product, a pulse rider t 3mm, 8mm arch aneurysm neck reconstruction device (anrd) (201d / 3060357804) was inserted for implant.The pulse rider andr was advanced, but the direction of the leaflet did not fit.After changing the direction about five times, the device was deployed as intended and the pulse rider was implanted.The prowler select plus microcatheter was lowered to the detach point, but the marker of the leg did not open well (only about half of the blood vessel opened), and there is a possibility that the delivery wire was entangled and not being able to detach.Therefore, the microcatheter was removed and in considering the deployment condition of the leaflet, the physician changed the pulse rider t 3mm, 8mm arch anrd to the pulse rider 10t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (211d).The direction was changed about three times, but the leg was firmly opened unlike the pulse rider t 3mm, 8mm arch anrd and continued with the procedure.It was reported that a continuous flush was maintained through the microcatheter.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (3060357804) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 05-jan-2022.[additional information]: the healthcare professional reported that during a pulserider-assisted coil embolization of a ruptured anterior communicating artery (acom) aneurysm, an approach was made from the right femoral artery with a 9f sheath.A 9f optimo¿ balloon guide catheter (tokai medical) was advanced toward the left internal carotid artery (ica).From there, a sofia¿ 6f intermediate catheter (microvention) was advanced to the left anterior cerebral artery (aca)-a1 segment.From this route, a prowler select plus microcatheter was advanced to the front of the aneurysm on the acom, and the complaint product, a pulserider t 3mm, 8mm arch aneurysm neck reconstruction device (anrd) (201d / 3060357804) was inserted for implant.The pulserider andr was advanced, but the direction of the leaflet did not fit.After changing the direction about five times, the device was deployed as intended and the pulserider was implanted.The prowler select plus microcatheter was lowered to the detach point, but the marker of the leg did not open well (only about half of the blood vessel opened), and there is a possibility that the delivery wire was entangled and not being able to detach.Therefore, the microcatheter was removed and in considering the deployment condition of the leaflet, the physician changed the pulserider t 3mm, 8mm arch anrd to the pulserider 10t, 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (211d).The direction was changed about three times, but the leg was firmly opened unlike the pulserider t 3mm, 8mm arch anrd and continued with the procedure.It was reported that a continuous flush was maintained through the microcatheter.There was no report of any patient adverse event or complication.On 05-jan-2022, additional information was received.The information indicated that the target was a 4mm x 9mm wide bowl-shaped aneurysm with a 7.5mm neck.The vessel was moderately tortuous, range of general tortuosity.The device and the microcatheter were carefully advanced as a unit until the microcatheter tip was positioned just proximal to the aneurysm neck and at the level of the vessel bifurcation.The delivery wire and the microcatheter were gently pulled back until the excess slack was removed and the tip of the microcatheter began to move.The implant was deployed with the distal arch section position in alignment with the branch arteries.It was verified that the implant was fully deployed by confirming that the delivery wire marker was distal to the microcatheter tip marker.The information indicated that there may be some flexibility in the a1, but the degree of opening was clearly different from the 211d device.¿even if there was a spasm, it does not seem that the spasm was released during the time that the product was placed with the substitute (it was about 10 minutes).¿ there was no report that the device appeared damaged.There was no blood flow restriction / reduction as a result of the reported issue.The event did not result in a clinically significant delay in the procedure.E.1: the initial reporter phone:(b)(6).The initial reporter email address is not available / reported.Updated sections: b.4, e.1, e.3, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER T, 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13019539
Report Number3008114965-2021-00610
Device Sequence Number4803717
Product Code NJE
UDI-Device Identifier00609960000893
UDI-Public00609960000893
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number201-D
Device Catalogue Number201D
Device Lot Number3060357804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); MICROCATHETER; SOFIA¿ 6F INTERMEDIATE CATHETER (MICROVENTION)
Patient SexUnknown